Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On fixed-point free fibrewise maps of projective bundles

Author: David Handel
Journal: Proc. Amer. Math. Soc. 60 (1976), 299-303
MSC: Primary 55F25; Secondary 55F40
MathSciNet review: 0436141
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let E be a vector bundle and $ P(E)$ its associated projective bundle. Some necessary conditions on the characteristic classes of E for existence of a fibrewise fixed-point free map $ P(E) \to P(E)$ are obtained.

References [Enhancements On Off] (What's this?)

  • [1] I. M. James, On sphere-bundles. I, Bull. Amer. Math. Soc. 75 (1969), 617-621. MR 39 #3517. MR 0242184 (39:3517)
  • [2] -, On sphere-bundles. II, Bull. London Math. Soc. 1 (1969), 323-328. MR 44 #3339. MR 0286125 (44:3339)
  • [3] -, Bundles with special structure. I, Ann. of Math. (2) 89 (1969), 359-390. MR 39 #4868. MR 0243547 (39:4868)
  • [4] R. E. Stong, Notes on cobordism theory, Princeton Univ. Press, Princeton, N. J.; Univ. Tokyo Press, Tokyo, 1968. MR 40 #2108. MR 0248858 (40:2108)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55F25, 55F40

Retrieve articles in all journals with MSC: 55F25, 55F40

Additional Information

Keywords: Vector bundle, associated projective bundle, fibrewise fixed-point free map, characteristic classes
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society